MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC CRESCENTIC BLADE 18MM RADIUS/45MMX0.6MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL

DEPUY SYNTHES PRODUCTS LLC CRESCENTIC BLADE 18MM RADIUS/45MMX0.6MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Catalog Number 03.000.392
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.The serial number was unknown.The reporter's facility name and address were not available.The manufacturing location was unknown.The device manufacture date was unknown.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during an orthopedic tibial plateau leveling osteotomy veterinary procedure, it was observed that there was breakage on the blade device.It was reported that there was an unspecified amount of delay to the surgical procedure.It was further reported that a spare blade device was available for use and the procedure was completed successfully.There was no human patient involvement as this was a veterinary procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the saw blade had broken into two pieces and the device had residue and signs of wear.It was noted that the saw blade showed signs of stress with side forces while being used which is user error.Therefore, the reported condition was confirmed.The assignable root cause was traced to user error.A device history review was performed, and no non-conformances were detected related to the reported condition.D4: the lot number of the device was documented as unknown in the initial medwatch report.This has been updated to ma1007.The unique identifier (udi) has been updated accordingly.G1-2: the manufacturer location was unknown in the initial report.The location has been updated to waldenburg.The contact office name/address has been updated accordingly to reflect the corrected manufacturing facility.H4: the device manufacture date was reported as unknown in the initial medwatch report.This has been updated to oct 16, 2012.Udi: (b)(4).

Brand Name
CRESCENTIC BLADE 18MM RADIUS/45MMX0.6MM
Common Device Name
BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10148748
Report Number8030965-2020-04116
Device Sequence Number2101861
Product Code GFA
UDI-Device Identifier07611819996007
UDI-Public07611819996007
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.000.392
Device Lot NumberMA1007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1